Alert archive / Nevada / Wind Advisories in 2015

Wind Advisory 22, NWS Las Vegas, NV

November 8, 2015Inyo County, California; Clark County, Nye County, Nevada

NWS Las Vegas, NV issued this wind advisory at Nov 8, 2015, 2:46 AM PST for Inyo County, California; Clark County, Nye County, Nevada. It took effect at Nov 8, 2015, 6:00 PM PST. It was in force for 28 hr.

The area

The counties it named.

The facts

Issued
Nov 8, 2015, 2:46 AM PST (10:46 UTC)
In effect from
Nov 8, 2015, 6:00 PM PST
Expired
Nov 9, 2015, 10:00 PM PST
In force
28 hr
Issued by
NWS Las Vegas, NV

Counties Inyo County, CA, Clark County, NV, Nye County, NV

The radar

The Las Vegas radar (KESX), 185 km from the middle of the area, began a volume at 10:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Las Vegas, NV (KVEF), launched 00:00Z, 10.8 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Las Vegas, NV at 00:00Z on 2015-11-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Las Vegas, NV at 00:00Z on 2015-11-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -4 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2957 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
-4 m²/s²
0-3 km storm-relative helicity
88 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

264 
WWUS75 KVEF 081046
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
246 AM PST SUN NOV 8 2015

...STRONG WINDS EXPECTED SUNDAY NIGHT THROUGH MONDAY...

CAZ519-090200-
/O.NEW.KVEF.WI.Y.0022.151109T0200Z-151110T0200Z/
EASTERN SIERRA SLOPES-
INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY
246 AM PST SUN NOV 8 2015

...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 PM PST
MONDAY...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND
ADVISORY FOR THE SIERRA IN INYO COUNTY...WHICH IS IN EFFECT FROM 6
PM THIS EVENING TO 6 PM PST MONDAY.

* WINDS: WEST WINDS 40 TO 50 MPH WITH GUSTS 55 TO 65 MPH.

* TIMING: WINDS WILL INCREASE THIS EVENING...PEAK MONDAY MORNING
  BEFORE DECREASING MONDAY EVENING.

* LOCATIONS: ASPENDELL...WHITNEY PORTAL...AND OTHER AREAS ALONG THE
  EASTERN SIERRA SLOPES. THE STRONGEST WINDS ARE EXPECTED ACROSS THE
  SIERRA CREST.

* IMPACTS: GUSTY WINDS COULD CAUSE TREE DAMAGE AND DISPLACE 
  UNSECURED OBJECTS. STRONG CROSSWINDS COULD ALSO CREATE 
  HAZARDOUS DRIVING CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TRAVELERS AND THOSE PLANNING TO ENJOY OUTDOOR RECREATION SHOULD
BE PREPARED FOR STRONG...GUSTY WINDS IN THE HIGH TERRAIN. SECURE
ANY LOOSE OBJECTS AND WATCH FOR DOWNED TREES OR DEBRIS.

&&

$$

NVZ019-090200-
/O.NEW.KVEF.WI.Y.0022.151109T0800Z-151110T0600Z/
SPRING MOUNTAINS-RED ROCK CANYON-
INCLUDING THE CITIES OF...THE TOWN OF MT CHARLESTON...
RED ROCK CANYON
246 AM PST SUN NOV 8 2015

...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 10 PM PST
MONDAY...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND
ADVISORY FOR THE SPRING MOUNTAINS AND RED ROCK CANYON...WHICH IS IN
EFFECT FROM MIDNIGHT TONIGHT TO 10 PM PST MONDAY.

* WINDS: SOUTHWEST WINDS 40 TO 50 MPH WITH GUSTS 55 TO 65 MPH.

* TIMING: WINDS WILL INCREASE EARLY MONDAY MORNING...PEAK MID-DAY
  MONDAY BEFORE DECREASING MONDAY EVENING.

* LOCATIONS: KYLE CANYON...LEE CANYON...MT. CHARLESTON...RED 
  ROCK CANYON...AND OTHER AREAS ALONG THE NORTHEASTERN SLOPES 
  OF THE SPRING MOUNTAINS.

* IMPACTS: GUSTY WINDS COULD CAUSE TREE DAMAGE AND DISPLACE 
  UNSECURED OBJECTS. STRONG CROSSWINDS COULD ALSO CREATE 
  HAZARDOUS DRIVING CONDITIONS. AREAS OF LOWERED VISIBILITIES 
  DUE TO BLOWING DUST OR SAND POSSIBLE NEAR CANYON OPENINGS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TRAVELERS AND THOSE PLANNING TO ENJOY OUTDOOR RECREATION SHOULD
BE PREPARED FOR STRONG...GUSTY WINDS IN THE HIGH TERRAIN. SECURE
ANY LOOSE OBJECTS AND WATCH FOR DOWNED TREES OR DEBRIS. WATCH FOR
AREAS OF BLOWING DUST AND SAND.

&&

$$

WOLCOTT
7 follow-up statements
776 
WWUS75 KVEF 082256
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
256 PM PST SUN NOV 8 2015

CAZ519-090500-
/O.CON.KVEF.WI.Y.0022.151109T0200Z-151110T0200Z/
EASTERN SIERRA SLOPES-
INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY
256 PM PST SUN NOV 8 2015

...WIND ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM
PST MONDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM
PST MONDAY FOR THE EASTERN SIERRA SLOPES.

* WINDS: WEST WINDS 40 TO 50 MPH WITH GUSTS 55 TO 65 MPH.

* TIMING: WINDS WILL INCREASE THIS EVENING...PEAK MONDAY 
  MORNING BEFORE DECREASING MONDAY EVENING. 

* LOCATIONS: ASPENDELL...WHITNEY PORTAL...AND OTHER AREAS ALONG
  THE EASTERN SIERRA SLOPES. THE STRONGEST WINDS ARE EXPECTED 
  ACROSS THE SIERRA CREST. 

* IMPACTS: GUSTY WINDS COULD CAUSE TREE DAMAGE AND DISPLACE 
  UNSECURED OBJECTS. STRONG CROSSWINDS COULD ALSO CREATE 
  HAZARDOUS DRIVING CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TRAVELERS AND THOSE PLANNING TO ENJOY OUTDOOR RECREATION SHOULD
BE PREPARED FOR STRONG...GUSTY WINDS IN THE HIGH TERRAIN. SECURE
ANY LOOSE OBJECTS AND WATCH FOR DOWNED TREES OR DEBRIS.

&&

$$

NVZ019-090500-
/O.CON.KVEF.WI.Y.0022.151109T0800Z-151110T0600Z/
SPRING MOUNTAINS-RED ROCK CANYON-
INCLUDING THE CITIES OF...THE TOWN OF MT CHARLESTON...
RED ROCK CANYON
256 PM PST SUN NOV 8 2015

...WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 PM
PST MONDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 PM
PST MONDAY FOR THE SPRING MOUNTAINS AND RED ROCK CANYON. 

* WINDS: SUSTAINED SOUTHWEST WINDS 35 TO 50 MPH. GUSTS 45 TO 55 MPH
  IN RED ROCK CANYON. GUSTS 55 TO 65 MPH IN EXPOSED AREAS IN THE
  SPRING MOUNTAINS.

* TIMING: WINDS WILL INCREASE EARLY MONDAY MORNING...PEAK 
  MID-DAY MONDAY BEFORE DECREASING MONDAY EVENING. 

* LOCATIONS: KYLE CANYON...LEE CANYON...MT. CHARLESTON...RED 
  ROCK CANYON...AND OTHER AREAS ALONG THE NORTHEASTERN SLOPES 
  OF THE SPRING MOUNTAINS.

* IMPACTS: GUSTY WINDS COULD CAUSE TREE DAMAGE AND DISPLACE 
  UNSECURED OBJECTS. STRONG CROSSWINDS COULD ALSO CREATE 
  HAZARDOUS DRIVING CONDITIONS. AREAS OF LOWERED VISIBILITIES 
  DUE TO BLOWING DUST OR SAND POSSIBLE NEAR CANYON OPENINGS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TRAVELERS AND THOSE PLANNING TO ENJOY OUTDOOR RECREATION SHOULD
BE PREPARED FOR STRONG...GUSTY WINDS IN THE HIGH TERRAIN. SECURE
ANY LOOSE OBJECTS AND WATCH FOR DOWNED TREES OR DEBRIS. WATCH FOR
AREAS OF BLOWING DUST AND SAND.

&&

$$
215 
WWUS75 KVEF 090343
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
743 PM PST SUN NOV 8 2015

...STRONG WINDS EXPECTED THROUGH MONDAY...

CAZ519-091200-
/O.CON.KVEF.WI.Y.0022.000000T0000Z-151110T0200Z/
EASTERN SIERRA SLOPES-
INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY
743 PM PST SUN NOV 8 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST MONDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST MONDAY FOR THE
SIERRA OF INYO COUNTY.

* WINDS: WEST WINDS 40 TO 50 MPH WITH GUSTS 55 TO 65 MPH.

* TIMING: WINDS WILL PEAK MONDAY MORNING BEFORE DECREASING MONDAY
  EVENING.

* LOCATIONS: ASPENDELL...WHITNEY PORTAL...AND OTHER AREAS ALONG 
  THE EASTERN SIERRA SLOPES. THE STRONGEST WINDS ARE EXPECTED 
  ACROSS THE SIERRA CREST.

* IMPACTS: GUSTY WINDS COULD CAUSE TREE DAMAGE AND DISPLACE 
  UNSECURED OBJECTS. STRONG CROSSWINDS COULD ALSO CREATE 
  HAZARDOUS DRIVING CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TRAVELERS AND THOSE PLANNING TO ENJOY OUTDOOR RECREATION SHOULD
BE PREPARED FOR STRONG...GUSTY WINDS IN THE HIGH TERRAIN. SECURE
ANY LOOSE OBJECTS AND WATCH FOR DOWNED TREES OR DEBRIS.

&&

$$

NVZ019-091200-
/O.CON.KVEF.WI.Y.0022.151109T0800Z-151110T0600Z/
SPRING MOUNTAINS-RED ROCK CANYON-
INCLUDING THE CITIES OF...THE TOWN OF MT CHARLESTON...
RED ROCK CANYON
743 PM PST SUN NOV 8 2015

...WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 PM
PST MONDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 PM
PST MONDAY FOR THE SPRING MOUNTAINS AND RED ROCK CANYON.

* WINDS: SUSTAINED SOUTHWEST WINDS 35 TO 50 MPH. GUSTS 45 TO 55 
  MPH IN RED ROCK CANYON. GUSTS 55 TO 65 MPH IN EXPOSED AREAS IN 
  THE SPRING MOUNTAINS. 

* TIMING: WINDS WILL INCREASE EARLY MONDAY MORNING...PEAK MID- 
  DAY MONDAY BEFORE DECREASING MONDAY EVENING.

* LOCATIONS: KYLE CANYON...LEE CANYON...MT. CHARLESTON...RED 
  ROCK CANYON...AND OTHER AREAS ALONG THE NORTHEASTERN SLOPES 
  OF THE SPRING MOUNTAINS.

* IMPACTS: GUSTY WINDS COULD CAUSE TREE DAMAGE AND DISPLACE 
  UNSECURED OBJECTS. STRONG CROSSWINDS COULD ALSO CREATE 
  HAZARDOUS DRIVING CONDITIONS. AREAS OF LOWERED VISIBILITIES 
  DUE TO BLOWING DUST OR SAND POSSIBLE NEAR CANYON OPENINGS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TRAVELERS AND THOSE PLANNING TO ENJOY OUTDOOR RECREATION SHOULD
BE PREPARED FOR STRONG...GUSTY WINDS IN THE HIGH TERRAIN. SECURE
ANY LOOSE OBJECTS AND WATCH FOR DOWNED TREES OR DEBRIS. WATCH FOR
AREAS OF BLOWING DUST AND SAND.

&&

$$

WOLCOTT
576 
WWUS75 KVEF 090949
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
149 AM PST MON NOV 9 2015

CAZ519-100200-
/O.CON.KVEF.WI.Y.0022.000000T0000Z-151110T0200Z/
EASTERN SIERRA SLOPES-
INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY
149 AM PST MON NOV 9 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS EVENING FOR
THE SIERRA OF INYO COUNTY.

* WINDS: WEST WINDS 40 TO 50 MPH WITH GUSTS 55 TO 65 MPH.

* TIMING: WINDS WILL PEAK THIS MORNING BEFORE DECREASING THIS
  EVENING. 

* LOCATIONS: ASPENDELL...WHITNEY PORTAL...AND OTHER AREAS ALONG 
  THE EASTERN SIERRA SLOPES. THE STRONGEST WINDS ARE EXPECTED 
  ACROSS THE SIERRA CREST.

* IMPACTS: GUSTY WINDS COULD CAUSE TREE DAMAGE AND DISPLACE 
  UNSECURED OBJECTS. STRONG CROSSWINDS COULD ALSO CREATE 
  HAZARDOUS DRIVING CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TRAVELERS AND THOSE PLANNING TO ENJOY OUTDOOR RECREATION SHOULD
BE PREPARED FOR STRONG...GUSTY WINDS IN THE HIGH TERRAIN. SECURE
ANY LOOSE OBJECTS AND WATCH FOR DOWNED TREES OR DEBRIS.

&&

$$

NVZ019-100200-
/O.CON.KVEF.WI.Y.0022.000000T0000Z-151110T0600Z/
SPRING MOUNTAINS-RED ROCK CANYON-
INCLUDING THE CITIES OF...THE TOWN OF MT CHARLESTON...
RED ROCK CANYON
149 AM PST MON NOV 9 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING FOR
THE SPRING MOUNTAINS AND RED ROCK CANYON.

* WINDS: SUSTAINED SOUTHWEST WINDS 35 TO 50 MPH. GUSTS 45 TO 55 MPH
  IN RED ROCK CANYON. GUSTS 55 TO 65 MPH IN EXPOSED AREAS IN THE
  SPRING MOUNTAINS...ESPECIALLY ALONG THE NORTHEASTERN SLOPES.

* TIMING: WINDS WILL INCREASE THIS MORNING...PEAK MID-DAY BEFORE
  DECREASING THIS EVENING.

* LOCATIONS: KYLE CANYON...LEE CANYON...MT. CHARLESTON...RED 
  ROCK CANYON...AND OTHER AREAS ALONG THE NORTHEASTERN SLOPES 
  OF THE SPRING MOUNTAINS.

* IMPACTS: GUSTY WINDS COULD CAUSE TREE DAMAGE AND DISPLACE 
  UNSECURED OBJECTS. STRONG CROSSWINDS COULD ALSO CREATE 
  HAZARDOUS DRIVING CONDITIONS. AREAS OF LOWERED VISIBILITIES 
  DUE TO BLOWING DUST OR SAND POSSIBLE NEAR CANYON OPENINGS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TRAVELERS AND THOSE PLANNING TO ENJOY OUTDOOR RECREATION SHOULD
BE PREPARED FOR STRONG...GUSTY WINDS IN THE HIGH TERRAIN. SECURE
ANY LOOSE OBJECTS AND WATCH FOR DOWNED TREES OR DEBRIS. WATCH FOR
AREAS OF BLOWING DUST AND SAND.

&&

$$

WOLCOTT
103 
WWUS75 KVEF 091610
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
810 AM PST MON NOV 9 2015

...WINDY CONDITIONS EXPECTED IN SOME AREAS TODAY...

NVZ017-100400-
/O.EXA.KVEF.WI.Y.0022.000000T0000Z-151110T0600Z/
WESTERN CLARK AND SOUTHERN NYE COUNTY-
INCLUDING THE CITIES OF...PAHRUMP...INDIAN SPRINGS...
DESERT ROCK...AMARGOSA VALLEY
810 AM PST MON NOV 9 2015

...WIND ADVISORY IN EFFECT UNTIL 10 PM PST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND
ADVISORY FOR SOUTHERN NYE COUNTY AND FAR WESTERN CLARK COUNTY...WHICH
IS IN EFFECT UNTIL 10 PM PST THIS EVENING.

* WINDS: SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS OF 40 TO 50 MPH ARE
  EXPECTED. 

* TIMING: STRONG WINDS GUSTING OVER 40 MPH HAVE ALREADY BEGUN
  ACROSS THE US-95 CORRIDOR BETWEEN INDIAN SPRINGS AND DESERT ROCK.
  STRONG WINDS WILL PERSIST THROUGH THE EVENING BEFORE DECREASING.

* LOCATIONS: INDIAN SPRINGS...DESERT ROCK...MERCURY...THE NEVADA
  NATIONAL SECURITY SITE...PAHRUMP.

* IMPACTS: GUSTY WINDS COULD CAUSE TREE DAMAGE AND DISPLACE
  UNSECURED OBJECTS. STRONG CROSSWINDS COULD ALSO CREATE HAZARDOUS
  DRIVING CONDITIONS. AREAS OF LOWERED VISIBILITIES DUE TO BLOWING
  DUST OR SAND POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SECURE ANY LOOSE OBJECTS AND WATCH AREAS OF BLOWING DUST AND SAND.

&&

$$

CAZ519-100200-
/O.CON.KVEF.WI.Y.0022.000000T0000Z-151110T0200Z/
EASTERN SIERRA SLOPES-
INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY
810 AM PST MON NOV 9 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS EVENING. 

* WINDS: WEST WINDS 40 TO 50 MPH WITH GUSTS 55 TO 65 MPH.

* TIMING: WINDS WILL PEAK THIS MORNING BEFORE DECREASING THIS 
  EVENING.

* LOCATIONS: ASPENDELL...WHITNEY PORTAL...AND OTHER AREAS ALONG 
  THE EASTERN SIERRA SLOPES. THE STRONGEST WINDS ARE EXPECTED 
  ACROSS THE SIERRA CREST.

* IMPACTS: GUSTY WINDS COULD CAUSE TREE DAMAGE AND DISPLACE 
  UNSECURED OBJECTS. STRONG CROSSWINDS COULD ALSO CREATE 
  HAZARDOUS DRIVING CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TRAVELERS AND THOSE PLANNING TO ENJOY OUTDOOR RECREATION SHOULD
BE PREPARED FOR STRONG...GUSTY WINDS IN THE HIGH TERRAIN. SECURE
ANY LOOSE OBJECTS AND WATCH FOR DOWNED TREES OR DEBRIS.

&&

$$

NVZ019-100400-
/O.CON.KVEF.WI.Y.0022.000000T0000Z-151110T0600Z/
SPRING MOUNTAINS-RED ROCK CANYON-
INCLUDING THE CITIES OF...THE TOWN OF MT CHARLESTON...
RED ROCK CANYON
810 AM PST MON NOV 9 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING. 

* WINDS: SUSTAINED SOUTHWEST WINDS 35 TO 50 MPH. GUSTS 45 TO55 
  MPH IN RED ROCK CANYON. GUSTS 55 TO 65 MPH IN EXPOSED AREAS IN 
  THE SPRING MOUNTAINS...ESPECIALLY ALONG THE NORTHEASTERN 
  SLOPES. 

* TIMING: WINDS WILL INCREASE THIS MORNING...PEAK MID-DAY 
  BEFORE DECREASING THIS EVENING. 

* LOCATIONS: KYLE CANYON...LEE CANYON...MT. CHARLESTON...RED 
  ROCK CANYON...AND OTHER AREAS ALONG THE NORTHEASTERN SLOPES 
  OF THE SPRING MOUNTAINS.

* IMPACTS: GUSTY WINDS COULD CAUSE TREE DAMAGE AND DISPLACE 
  UNSECURED OBJECTS. STRONG CROSSWINDS COULD ALSO CREATE 
  HAZARDOUS DRIVING CONDITIONS. AREAS OF LOWERED VISIBILITIES 
  DUE TO BLOWING DUST OR SAND POSSIBLE NEAR CANYON OPENINGS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TRAVELERS AND THOSE PLANNING TO ENJOY OUTDOOR RECREATION SHOULD
BE PREPARED FOR STRONG...GUSTY WINDS IN THE HIGH TERRAIN. SECURE
ANY LOOSE OBJECTS AND WATCH FOR DOWNED TREES OR DEBRIS. WATCH FOR
AREAS OF BLOWING DUST AND SAND.

&&

$$
844 
WWUS75 KVEF 092120
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
120 PM PST MON NOV 9 2015

...WINDY CONDITIONS EXPECTED IN SOME AREAS TODAY AND TUESDAY...

CAZ519-092230-
/O.CAN.KVEF.WI.Y.0022.000000T0000Z-151110T0200Z/
EASTERN SIERRA SLOPES-
INCLUDING...ASPENDELL...MT WHITNEY
120 PM PST MON NOV 9 2015

...WIND ADVISORY HAS BEEN CANCELLED...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS CANCELLED THE WIND
ADVISORY FOR THE EASTERN SIERRA SLOPES. BREEZY CONDITIONS WILL
REMAIN LIKELY ALONG THE SIERRA CREST AND FOOTHILLS BUT WILL REMAIN
BELOW ADVISORY CRITERIA. 

$$

NVZ014-100600-
/O.NEW.KVEF.WI.Y.0023.151110T1700Z-151111T0600Z/
ESMERALDA AND CENTRAL NYE COUNTY-
INCLUDING...BEATTY...GOLDFIELD...SILVER PEAK...DYER
120 PM PST MON NOV 9 2015

...WIND ADVISORY IN EFFECT FROM 9 AM TO 10 PM PST TUESDAY...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 10 PM PST TUESDAY FOR
ESMERALDA AND CENTRAL NYE COUNTY.

* WINDS: NORTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS OF 40 TO 45 MPH
  ARE EXPECTED. THE STRONGEST WINDS ARE EXPECTED BETWEEN BEATTY AND
  GOLDFIELD. 

* TIMING: WINDS WILL INCREASE THROUGH THE MORNING HOURS...PEAK IN
  THE MID AFTERNOON...AND GRADUALLY SUBSIDE THROUGH THE EVENING. 

* LOCATIONS: BEATTY...LIDA JUNCTION...GOLDFIELD...SILVER
  PEAK...SCOTTYS JUNCTION...DYER...COALDALE...THE NEVADA SECURITY
  SITE.

* IMPACTS: GUSTY WINDS COULD CAUSE TREE DAMAGE AND DISPLACE
  UNSECURED OBJECTS. STRONG CROSSWINDS COULD ALSO CREATE HAZARDOUS
  DRIVING CONDITIONS. AREAS OF LOWERED VISIBILITIES DUE TO BLOWING
  DUST OR SAND POSSIBLE. AREAS WITH FRESH SNOW COVER COULD SEE
  REDUCED VISIBILITY IN POCKETS OF BLOWING SNOW. 

* PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG
ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD
RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT
TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION.

&&

$$

NVZ017-100600-
/O.CON.KVEF.WI.Y.0022.000000T0000Z-151110T0600Z/
WESTERN CLARK AND SOUTHERN NYE COUNTY-
INCLUDING...PAHRUMP...INDIAN SPRINGS...
DESERT ROCK...AMARGOSA VALLEY
120 PM PST MON NOV 9 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING FOR
SOUTHERN NYE COUNTY AND WESTERN CLARK COUNTY.

* WINDS: SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS OF 40 TO 50 MPH 
  ARE EXPECTED. 

* TIMING: STRONG WINDS GUSTING OVER 40 MPH WILL PERSIST THROUGH THE
  EVENING BEFORE DECREASING.

* LOCATIONS: INDIAN SPRINGS...DESERT ROCK...MERCURY...THE 
  NEVADA NATIONAL SECURITY SITE...PAHRUMP. 

* IMPACTS: GUSTY WINDS COULD CAUSE TREE DAMAGE AND DISPLACE 
  UNSECURED OBJECTS. STRONG CROSSWINDS COULD ALSO CREATE 
  HAZARDOUS DRIVING CONDITIONS. AREAS OF LOWERED VISIBILITIES 
  DUE TO BLOWING DUST OR SAND POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SECURE ANY LOOSE OBJECTS AND WATCH FOR AREAS OF BLOWING DUST AND
SAND.

&&

$$

NVZ019-100600-
/O.CON.KVEF.WI.Y.0022.000000T0000Z-151110T0600Z/
SPRING MOUNTAINS-RED ROCK CANYON-
INCLUDING...THE TOWN OF MT CHARLESTON...
RED ROCK CANYON
120 PM PST MON NOV 9 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING FOR
THE SPRING MOUNTAINS.

* WINDS: SUSTAINED SOUTHWEST WINDS 35 TO 50 MPH. GUSTS 45 TO55 
  MPH IN RED ROCK CANYON. GUSTS 55 TO 65 MPH IN EXPOSED AREAS IN 
  THE SPRING MOUNTAINS...ESPECIALLY ALONG THE NORTHEASTERN 
  SLOPES. 

* TIMING: WINDS WILL INCREASE THIS MORNING...PEAK MID-DAY 
  BEFORE DECREASING THIS EVENING.

* LOCATIONS: KYLE CANYON...LEE CANYON...MT. CHARLESTON...RED 
  ROCK CANYON...AND OTHER AREAS ALONG THE NORTHEASTERN SLOPES 
  OF THE SPRING MOUNTAINS.

* IMPACTS: GUSTY WINDS COULD CAUSE TREE DAMAGE AND DISPLACE 
  UNSECURED OBJECTS. STRONG CROSSWINDS COULD ALSO CREATE 
  HAZARDOUS DRIVING CONDITIONS. AREAS OF LOWERED VISIBILITIES 
  DUE TO BLOWING DUST OR SAND POSSIBLE NEAR CANYON OPENINGS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TRAVELERS AND THOSE PLANNING TO ENJOY OUTDOOR RECREATION SHOULD
BE PREPARED FOR STRONG...GUSTY WINDS IN THE HIGH TERRAIN. SECURE
ANY LOOSE OBJECTS AND WATCH FOR DOWNED TREES OR DEBRIS. WATCH FOR
AREAS OF BLOWING DUST AND SAND.

&&

$$

OUTLER
835 
WWUS75 KVEF 100604
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
1004 PM PST MON NOV 9 2015

...WINDY CONDITIONS EXPECTED IN SOME AREAS TODAY AND TUESDAY...

NVZ017-019-100715-
/O.EXP.KVEF.WI.Y.0022.000000T0000Z-151110T0600Z/
WESTERN CLARK AND SOUTHERN NYE COUNTY-SPRING MOUNTAINS-
RED ROCK CANYON-
INCLUDING...PAHRUMP...INDIAN SPRINGS...
DESERT ROCK...AMARGOSA VALLEY...THE TOWN OF MT CHARLESTON...
RED ROCK CANYON
1004 PM PST MON NOV 9 2015

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. GUSTY WINDS HAVE
DIMINISHED ACROSS SOUTHERN NYE AND WESTERN CLARK COUNTIES ALONG WITH
THE SPRING MOUNTAINS. SOUTHWEST WINDS UP TO 30 MPH ARE STILL
POSSIBLE THROUGH MIDNIGHT...ESPECIALLY IN THE SPRING MOUNTAINS. 

$$

NVZ014-101415-
/O.CON.KVEF.WI.Y.0023.151110T1700Z-151111T0600Z/
ESMERALDA AND CENTRAL NYE COUNTY-
INCLUDING...BEATTY...GOLDFIELD...SILVER PEAK...DYER
1004 PM PST MON NOV 9 2015

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 10 PM PST
TUESDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 10 PM PST TUESDAY FOR
ESMERALDA AND CENTRAL NYE COUNTIES.

* WINDS: NORTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS OF 40 TO 45 
  MPH ARE EXPECTED. THE STRONGEST WINDS ARE EXPECTED BETWEEN 
  BEATTY AND GOLDFIELD. 

* TIMING: WINDS WILL INCREASE THROUGH THE MORNING HOURS...PEAK 
  INTHE MID AFTERNOON...AND GRADUALLY SUBSIDE THROUGH THE 
  EVENING. 

* LOCATIONS: BEATTY...LIDA JUNCTION...GOLDFIELD...SILVER PEAK...SCOTTYS
  JUNCTION...DYER...COALDALE...THE NEVADA SECURITY SITE.

* IMPACTS: GUSTY WINDS COULD CAUSE TREE DAMAGE AND DISPLACE 
  UNSECURED OBJECTS. STRONG CROSSWINDS COULD ALSO CREATE 
  HAZARDOUS DRIVING CONDITIONS. AREAS OF LOWERED VISIBILITIES 
  DUE TO BLOWING DUST OR SAND POSSIBLE. AREAS WITH FRESH SNOW 
  COVER COULD SEE REDUCED VISIBILITY IN POCKETS OF BLOWING 
  SNOW.

* PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG
ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD
RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT
TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION.

&&

$$
029 
WWUS75 KVEF 100604 CCA
NPWVEF

URGENT - WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE LAS VEGAS NV
1004 PM PST MON NOV 9 2015

NVZ017-019-100715-
/O.EXP.KVEF.WI.Y.0022.000000T0000Z-151110T0600Z/
WESTERN CLARK AND SOUTHERN NYE COUNTY-SPRING MOUNTAINS-
RED ROCK CANYON-
INCLUDING...PAHRUMP...INDIAN SPRINGS...
DESERT ROCK...AMARGOSA VALLEY...THE TOWN OF MT CHARLESTON...
RED ROCK CANYON
1004 PM PST MON NOV 9 2015

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. GUSTY WINDS HAVE
DIMINISHED ACROSS SOUTHERN NYE AND WESTERN CLARK COUNTIES ALONG WITH
THE SPRING MOUNTAINS. SOUTHWEST WINDS UP TO 30 MPH ARE STILL
POSSIBLE THROUGH MIDNIGHT...ESPECIALLY IN THE SPRING MOUNTAINS. 

$$

NVZ014-101415-
/O.COR.KVEF.WI.Y.0023.151110T1700Z-151111T0600Z/
ESMERALDA AND CENTRAL NYE COUNTY-
INCLUDING...BEATTY...GOLDFIELD...SILVER PEAK...DYER
1004 PM PST MON NOV 9 2015

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 10 PM PST
TUESDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 10 PM PST TUESDAY FOR
ESMERALDA AND CENTRAL NYE COUNTIES.

* WINDS: NORTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS OF 40 TO 45 
  MPH ARE EXPECTED. THE STRONGEST WINDS ARE EXPECTED BETWEEN 
  BEATTY AND GOLDFIELD. 

* TIMING: WINDS WILL INCREASE THROUGH THE MORNING HOURS...PEAK 
  IN THE MID AFTERNOON...AND GRADUALLY SUBSIDE THROUGH THE 
  EVENING. 

* LOCATIONS: BEATTY...LIDA JUNCTION...GOLDFIELD...SILVER PEAK...SCOTTYS
  JUNCTION...DYER...COALDALE...THE NEVADA SECURITY SITE.

* IMPACTS: GUSTY WINDS COULD CAUSE TREE DAMAGE AND DISPLACE 
  UNSECURED OBJECTS. STRONG CROSSWINDS COULD ALSO CREATE 
  HAZARDOUS DRIVING CONDITIONS. AREAS OF LOWERED VISIBILITIES 
  DUE TO BLOWING DUST OR SAND POSSIBLE. AREAS WITH FRESH SNOW 
  COVER COULD SEE REDUCED VISIBILITY IN POCKETS OF BLOWING 
  SNOW.

* PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG
ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD
RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT
TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at Nov 7, 2:45 PM PST, 12 hours 1 minute earlier.

Area forecast discussion, Nov 7, 2:45 PM PST, 12 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
245 PM PST SAT NOV 7 2015

.SYNOPSIS...DRY AND TRANQUIL WEATHER WILL CONTINUE THROUGH SUNDAY
BEFORE THE NEXT STORM SYSTEM BEGINS TO INCREASE WINDS ACROSS THE
REGION SUNDAY NIGHT AND MONDAY. THIS COLD TROUGH WILL BRING ANOTHER
ROUND OF SHOWERS WITH POSSIBLY SOME LIGHT SNOW ACCUMULATION TO THE
MOUNTAINS MONDAY NIGHT AND TUESDAY. DRY AND MILD CONDITIONS WILL
THEN RETURN THE SECOND HALF OF THE COMING WEEK.
&&

.SHORT TERM...TONIGHT THROUGH TUESDAY.

THE FORECAST AREA WILL CONTINUE TO SEE MILD WEATHER THROUGH SUNDAY
AFTERNOON BEFORE A COLD TROUGH OFF THE PAC NORTHWEST/BRITISH
COLUMBIA COAST DIVES DOWN OVER THE WESTERN STATES MONDAY AND
TUESDAY. THIS WILL BE A FAIRLY QUICK HITTING OPEN WAVE THAT WILL
GRAB OUR ATTENTION WITH NOTICEABLY WINDY AND COOLER WEATHER AND
ISOLATED TO SCATTERED SHOWERS BUT IS NOT EXPECTED TO PRODUCE HIGH
IMPACT WEATHER FOR MOST OF OUR FORECAST AREA. WINDS ROUNDING THE
BASE OF THIS TROUGH WILL SPREAD OVER THE SOUTHERN SIERRA SUNDAY
NIGHT. STRONG WINDS WILL OCCUR OVER THE RIDGETOPS BUT MODEL CROSS
SECTIONS DO NOT SHOW A STRONG DOWNSLOPE SIGNATURE PENETRATING THE
OWENS VALLEY SUNDAY NIGHT WHICH MAY BE DUE TO COLD UNSTABLE AIR WITH
THE CORE OF THE TROUGH APPROACHING THE SOUTHERN SIERRA. WINDS
INCREASE ACROSS THE MOJAVE DESERT AND SOUTHERN GREAT BASIN REGION
EARLY MONDAY MORNING AND PERSIST THROUGH MONDAY NIGHT....ESPECIALLY
OVER THE WESTERN MOJAVE DESERT. CONDITIONS LOOK FAVORABLE FOR FAIRLY
STRONG DOWNSLOPE WINDS IN THE LEE OF THE SPRING MOUNTAINS/RED ROCK
CANYON MUCH MONDAY THROUGH MONDAY EVENING. WIND HIGHLIGHTS MAY BE
NECESSARY FOR THESE ZONES.

THE MAIN COLD CORE OF THE SYSTEM WILL SLIDE DOWN OVER THE REGION
MONDAY NIGHT AND TUESDAY. MOISTURE WILL BE LIMITED...BUT COLD
UNSTABLE AIR AND SOME DYNAMIC FORCING WITH THE TROUGH WILL PRODUCE
SCATTERED SHOWERS SPREADING FROM THE SOUTHERN SIERRA/GREAT BASIN
MONDAY AFTERNOON DOWN OVER SOUTHERN NEVADA AND NORTHWEST ARIZONA
LATE MONDAY NIGHT THROUGH TUESDAY. RAINFALL/SNOWFALL AMOUNTS LOOK TO
BE QUITE LIGHT BUT SOME OF THE HIGHER MOUNTAINS COULD SEE 1-3 INCHES
OF SNOW. IT DOES NOT APPEAR AT THIS TIME THAT WINTER WEATHER
HEADLINES WILL BE NECESSARY. HOWEVER...IT WILL BE ABOUT AS COLD OF A
SYSTEM AS THE STORM THAT ROLLED THROUGH THIS PAST WEDNESDAY AND SNOW
LEVELS WILL FALL TO AROUND 4500 FEET LATE MONDAY NIGHT AND TUESDAY
UNDER THE COLD POOL.

THE BACKSIDE OF THE TROUGH IS FORECAST TO BE OVER MOST OF THE
FORECAST AREA BY TUESDAY AFTERNOON WHICH WILL BRING GUSTY NORTH
WINDS TO MUCH OF REGION. THE TROUGH WILL PULL AWAY QUICKLY TOWARD
THE FOUR CORNERS/ROCKIES TUESDAY NIGHT WITH COOL DRY NORTHWEST FLOW
IN ITS WAKE.

.LONG TERM...WEDNESDAY THROUGH SATURDAY.

NORTH BREEZES ARE FORECAST TO PERSIST...ESPECIALLY DOWN THE COLORADO
RIVER VALLEY THE REST OF THE WEEK. MEANWHILE A MEAN NORTHWEST FLOW
WITH A WEAK TROUGH MOVING OVERHEAD THURSDAY FRIDAY WILL PROVIDE DRY
WEATHER WITH TEMPERATURES CLIMBING A FEW DEGREES EACH DAY.
&&

.AVIATION...FOR MCCARRAN...NORTHEAST WINDS THAT HAVE PERSISTED THIS
AFTERNOON WILL DIMINISH AFTER SUNSET AND A TYPICAL LIGHT SOUTHWEST
WIND CAN BE EXPECTED OVERNIGHT. A LIGHT EAST-SOUTHEAST COMPONENT
WILL BE POSSIBLE SUNDAY AFTERNOON BUT WINDS SHOULD BE CALM OR
VARIABLE 5 KNOTS OR LESS MOST OF THE DAY SUNDAY WITH ONLY SOME
PASSING HIGH CLOUDS.

FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...VFR CONDITIONS WITH GENERALLY LIGHT WINDS CAN BE
EXPECTED ACROSS THE REGION TONIGHT AND SUNDAY. A LOW PRESSURE SYSTEM
APPROACHING THE SOUTHERN SIERRA LATE SUNDAY WILL BRING INCREASING
WINDS ACROSS THE SIERRA CREST LATE SUNDAY AFTERNOON AND EVENING.
&&

.SPOTTER INFORMATION STATEMENT...SPOTTER ACTIVATION IS NOT EXPECTED
TODAY. SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
&&

ADAIR

FOR MORE FORECAST INFORMATION...SEE US ON OUR WEBPAGE:

HTTP://WEATHER.GOV/LASVEGAS OR FOLLOW US ON FACEBOOK AND TWITTER

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 8, 2:46 AM PSTWinter Weather AdvisoryVEFInyo61 hr

Nearby

Wind Advisories in Nevada, 2015Wind Advisories in California, 2015Every wind advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.